Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: For Ladies Only (That Time of the Month Q) page

  1. #1
    OrangeGirl's Avatar
    OrangeGirl is offline Junior Member
    Join Date
    Dec 2009
    Posts
    5

    1

    Primal Fuel


    Hello Grokettes. I just started my own journey into primal eating right before the new year, and I was just experiencing my ladies' time. I am also on the birth control pill. I'm about 12 days into my pills, and all of a sudden I woke up this morning with what looks to be my time of the month all over again.


    I used to be on a very low fat vegetarian diet and made a pretty rapid change to a high fat diet with the primalism. I'm just wondering if you ladies have any input on changes in your menstrual cycle based on your change of diet. I'm trying not to spazz out, but I have a VERY regular cycle based on taking the pill.


    Thank you Grokettes!


  2. #2
    aboutsaffron's Avatar
    aboutsaffron is offline Senior Member
    Join Date
    Dec 2009
    Location
    Ohio
    Posts
    436

    1



    You know... I had that happen too! I didn't think too much about it; I just assumed I was experiencing that "breakthrough bleeding" they mention on the package. Mine lasted about a week & now I'm back to normal. It didn't occur to me that it could have something to do with going primal...

    And forget not that the earth delights to feel your bare feet and the wind longs to play with your hair
    Kahlil Gibran

    http://simplesunshine.wordpress.com

  3. #3
    OrangeGirl's Avatar
    OrangeGirl is offline Junior Member
    Join Date
    Dec 2009
    Posts
    5

    1



    I've been on the pill on and off (90% on) for like, 6 or 7 years now, and I've never had ANY abnormal bleeding in the middle of my pills. The pill helps regulate my time because it used to be a really long, heavy cycle. I've been reading some forum posts over at "Low Carb Friends" and the ladies seem to mention something about the hormones in your fat cells:


    http://www.lowcarbfriends.com/bbs/womens-health/362005-bleeding-between-periods.html


    Thank you for your input, it's seeming to come together!


  4. #4
    kongluirong's Avatar
    kongluirong is offline Junior Member
    Join Date
    Nov 2009
    Posts
    9

    1



    I am not on the pill, but the month after I started going primal, my period was a week late. I wasn't pregnant, as I did start. But it really scared me because I'm extremely regular. That hormones in your fat cells seems to make sense because the hormones and antibiotics that are fed in cows go to their fat cells (which is why you should cut off fat of beef that's not grass finished). Just keep an eye on things and if it gets really serious you can go to your doctor.


  5. #5
    OrangeGirl's Avatar
    OrangeGirl is offline Junior Member
    Join Date
    Dec 2009
    Posts
    5

    1



    Okay, thanks a lot for your advice. I was kind of slacking and not making the trips to get the good, grass fed beef, and I really need to. I'll definitely call the doc on Monday if this doesn't stop or hurts.


  6. #6
    Katt's Avatar
    Katt is offline Senior Member
    Join Date
    Jul 2009
    Location
    Sanford, FL
    Posts
    316

    1



    Not having been on the pill, I don't know that I could add anything to it. Considering that the pill is a hormone regulator and you are working to improve your body, which will affect your natural hormonal functions, it stands to reason something might change.


    The only things I have noticed is that I no longer have heavy cramps before hand.

    Start weight: 250 - 06/2009
    Current weight: 199
    Goal: 145

  7. #7
    Tara tootie's Avatar
    Tara tootie is offline Senior Member
    Join Date
    May 2009
    Location
    FL
    Posts
    616

    1



    When I went primal my cycle went from about 26 days to 31 days! Im just going to assume thats a good thing!

    Life on Earth may be punishing, but it includes an annual free trip around the sun!

  8. #8
    Diana Renata's Avatar
    Diana Renata is offline Senior Member
    Join Date
    May 2009
    Location
    Knoxville, TN
    Posts
    5,393

    1



    I'm on depo, so typically I have no period. I haven't for... oh... 5 years now. I don't plan on going off depo, and am due to get my shot in a couple weeks. I did notice some spotting already. Normally there is none. I don't know if I should attribute it to being Primal, or call it a fluke.


  9. #9
    misathemeb's Avatar
    misathemeb is offline Member
    Join Date
    Oct 2009
    Location
    USA
    Posts
    98

    1



    ugh well here's my experience. i was on yaz for 2 years and the first 30 days i spotted then i was normal. i went off yaz last april and had 2 periods that were 50 days apart then i stopped from july-dec so i went to the doc who gave me a 10 day provera pill and on day 11 i got a period.


    she told me to wait and see if i could cycle again on my own and if i went more than 3mos to come back and see her. so far it;s been 35 days and nothing. i've been primal since aug 2009. all i can say is to try to be patient and see what happens. it sucks being a woman sometimes!


  10. #10
    paleoberg's Avatar
    paleoberg Guest

    1



    Hello orangegirl:


    Just wanted to help make a distinction: when you are on hormonal contraception you are not menstruating or going through a menstruation cycle - though the pill regimen is built to mimic the cycle in terms of days using a 21/7 regimen (21 days of active pills and 7 days of placebo). The 7 days when you experience your "period" is called the "hormone free interval" or HFI. What you are experiencing is called "withdrawal bleeding", so if you stopped taking your pills all of a sudden, that will happen.


    It is very natural for the withdrawal bleeding to happen earlier on if you travel or have any significant changes in your diet.


    So what you are going through is normal and I think it will probably get better with time.


    Hope that helps


Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •